Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

What causes calcium deposits on knees?

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
Hi I have calcium deposits on my knee caps , to make things worse I am a keen cyclist and compete in races etc. I've had X-rays done to confirm it, I just want them gone in both knees I've Tried rest but doesn't make any difference. I'm a carpenter by trade so I need my leg I'm just not getting anywhere with my doctor. I think I need more bloods done to test what I may vitamins I'm deficient with or bone tests? What do you think Kind regard XXXXXXX
Posted Sat, 22 Feb 2014 in Bones, Muscles and Joints
Answered by Dr. Saurabh Gupta 49 minutes later
Brief Answer: It could be pseudogout. Detailed Answer: Hello, Thanks for your query. The calcium deposits of the knee are associated with pseudogout that causes pain in the knees. The diagnosis of pseudogout is ultimately made when fluid from a joint is examined under a special microscope called a polarizing microscope. With this microscope, the calcium pyrophosphate crystals are clearly identified by their characteristic shape and colour . I do hope that you have found something helpful and I will be glad to answer any further query. Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor